MAUDE Adverse Event Report: CAREFUSION, INC Jamshidi; Instrument, Biopsy

CAREFUSION, INC Jamshidi; Instrument, Biopsy
Catalog Number DJ4011X
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that metal fragment was noted on specimen upon transfer to specimen contain prost removal from patient.There was no defect noted on the jamshidi bone marrow needle.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was not provided, a review of the device history records has not been performed.The device has not been returned.Photos were provided; photo review is pending.The investigation is currently underway.Upon completion of the investigation, a supplemental report will be filed.D4 (expiration date is unknown), h4 (device manufacturing date is unknown).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: two photos and a physical sample were provided by the customer and reviewed as part of the evaluation.Visual inspection of the images and the returned sample identified a metallic component with a spring-like appearance.The metallic piece was observed embedded within a small amount of red, irregular, soft material visually consistent with a blood clot or organic tissue.Based on the available information and the evaluation performed, the reported failure mode could not be confirmed.As a result, a probable root cause could not be established, as the evidence supports that the observed foreign matter is not related to the manufacturing process of the device and there was insufficient information to definitively determine the source of the reported condition.A review of the manufacturing process and device components was conducted, and no process step, material, or component was identified that could reasonably generate or come into contact with a spring-like metallic component such as the one observed in the photos and returned sample.A review of the internal manufacturing device record and raw material history files for the reported lot number 0001637682 was performed and no recorded quality problems or rejections related to this incident were found.It was confirmed that procedural and functional requirements needed for its release were met.This complaint will be entered into the complaint tracking system and tracked for future occurrences of any similar failure modes.B5 (describe event or problem), d4 (expiration date); (unique device identifier (udi) #); and (lot #), e1 (initial reporter address 2), d9 (device available for evaluation; received to manufacturer on).G3 (date received by manufacturer), g6 type or report - follow up# 1), h2 (correction, additional information, and device evaluation), h3 (device eval by manufacturer?), h4 (device manufacturing date), h6 annex e (health effect - clinical code), annex f (health effect - impact code), annex g (component code), annex b (type of investigation), annex c (investigation findings), annex d (investigation conclusions).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that a metal fragment was noted on the specimen upon transfer to specimen container post removal from the patient.There was no defect noted on the jamshidi bone marrow needle.During follow up response it was further reported that the failure did not cause a tissue misdiagnosis, and the device was removed from the patient without incident.The metal was removed from the specimen, and the health care provide ensured there was no foreign matter left in the patient.It was confirmed by the customer that the patient was not injured.

Brand Name
Jamshidi
Common Device Name
Instrument, Biopsy
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CareFusion, Inc
zona franca las americas
santo domingo
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key24758832
Report Number1423507-2026-00055
Device Sequence Number18336007
Product Code KNW
UDI-Device Identifier10885403087141
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K171531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDJ4011X
Device Lot Number0001637682
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/27/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by Manufacturer05/07/2026
07/22/2026
Initial Report FDA Received Date04/01/2026
Supplement Report FDA Received Date05/08/2026
07/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown